MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE
Model Number 03.010.044
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during femur nailing with adolescent femoral nail system the connecting screw would not thread into nail.The connecting screw appeared to be an older design with less threads.A second connecting screw was selected and worked as planned.The procedure was successfully completed.There was a surgical delay of 1 minute.This complaint involves one (1) device.This report involves one (1) cannulated connecting screw for standard insertion handle this is report 1 of 1 pc (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: cannulated connecting screw for standard insertion handle (part# 03.010.044, lot# u230711, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the threads of the device were slightly stripped.Rest of the surface of the device shows few scratches which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Functional test: functional testing of the received device was not performed at cq as the device was received by itself.But stripped threads might have contributed to the reported unable to assemble condition.Dimensional inspection (micrometer: om803): dimensional inspection of the received device was performed at cq.The threaded diameter of the device was measured which is within the specification per relevant drawing.Documentation/ specification review: the relevant drawing(s) was reviewed: no design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for cannulated connecting screw for standard insertion handle (part# 03.010.044, lot# u230711) as the device was received at cq with stripped threads.While a definitive root cause could not be identified for the stripped threads, it is possible that the threads might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part # 03.010.044 synthes lot # u230711 supplier lot # u230711 release to warehouse date: 19 oct 2015 supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11254499
Report Number2939274-2021-00584
Device Sequence Number3532927
Product Code FZX
UDI-Device Identifier10886982067166
UDI-Public(01)10886982067166
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.044
Device Catalogue Number03.010.044
Device Lot NumberU230711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 01/10/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS
Patient Age12 YR